Ohio, 2013Flood and Hail in Ohio, June 23, 2013
June 23, 2013 · NWS ILN · 7 events in 5 counties and zones
A weakening upper low helped to enhance shower and thunderstorm development during the peak heating of the day. Some of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening upper low helped to enhance shower and thunderstorm development during the peak heating of the day. Some of these storms became severe. The main threats from these storms were large hail, damaging winds, and heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 23, 2:13 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 23, 2:13 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT SUN JUN 23 2013
.SYNOPSIS...
A WEAK UPPER LEVEL LOW WILL EXIT OUR REGION TONIGHT AS THE UPPER
LEVEL FLOW PATTERN TRANSITIONS TO ZONAL FLOW. DISTURBANCES EMBEDDED
IN THE ZONAL FLOW WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS
TO THE AREA THROUGH MID WEEK. THE WARM AND HUMID AIR MASS
CURRENTLY IN PLACE WILL CONTINUE THROUGH MID WEEK AS WELL.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEAK UPPER LOW SPINNING JUST SOUTH OF OUR AREA WILL CONTINUE TO
MOVE NORTHWARD INTO THIS EVENING. MODELS ARE FORECASTING THIS LOW
TO WEAKEN INTO AN OPEN WAVE AS IT GETS ABSORBED INTO THE WESTERLIES
TONIGHT. HIGH PRESSURE CENTERED OFF THE SOUTHEASTERN CONUS WILL
CONTINUE TO PROVIDE MOIST SOUTH TO SOUTHWEST FLOW IN THE LOW
LEVELS THROUGHOUT THE NEAR TERM TIME PERIOD. LATEST MESO ANALYSIS
INDICATES ML CAPES AROUND 1500-2000 J/KG. SOME WEAK SHOWERS HAVE
ALREADY POPPED UP ACROSS OUR SOUTH AND WILL CONTINUE TO DO SO
THROUGHOUT THE AFTERNOON. THE NOTABLE LACK OF LOW LEVEL FORCING
THIS AFTERNOON WILL PROBABLY KEEP COVERAGE FOR SHOWERS AND
THUNDERSTORMS TO A MINIMUM...UNTIL OUTFLOW FROM THUNDERSTORMS TO
OUR SOUTHWEST EVENTUALLY TRIGGER THE DEVELOPMENT OF ADDITIONAL
SHOWER AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING.
SOME OF THE STORMS THIS AFTERNOON MAY BACK BUILD WHICH COULD POSE A
THREAT FOR LOCALIZED FLOODING. ALSO...ANY STRONG UPDRAFTS COULD
POTENTIALLY CAUSE SMALL HAIL AND DOWNBURST WINDS. WILL CONTINUE TO
HIGHLIGHT THESE THREATS IN THE HWO.
BY SUNSET...LOSS OF LOW LEVEL INSTABILITY WILL END THE CHANCE FOR
ANY PRECIPITATION ACROSS OUR AREA. THIS LULL IN ACTIVITY IS
EXPECTED TO LAST INTO THE OVERNIGHT HOURS. LATE TONIGHT...THE MORE
RECENT MODEL RUNS ARE PICKING UP ON REDEVELOPMENT OF CONVECTION TO
OUR WEST. THIS CONVECTION DEVELOPMENT WOULD BE TRIGGERED BY A
WEAK UPPER LEVEL DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR CURRENT
CONVECTION ACROSS IOWA THIS AFTERNOON. IT APPEARS THAT AT THE SAME
TIME...A MAXIMA OF PWAT VALUES WILL ADVECT EASTWARD...AND IT IS AT
THE LEADING EDGE OF THE ELEVATED INSTABILITY GRADIENT ACCOMPANYING
THIS RISE IN PWAT VALUES THAT WILL BE THE FOCUS OF OVERNIGHT
CONVECTION. AS OF NOW INDICATIONS ARE THAT THIS CONVECTION WOULD
OCCUR WEST OF THE ILN FORECAST AREA TONIGHT. HOWEVER...SOME OF THIS
ACTIVITY COULD REACH THE WESTERN ZONES BEFORE THE END OF THE
OVERNIGHT PERIOD. THEREFORE INTRODUCED SLIGHT CHANCE POPS IN THE
WEST LATE TONIGHT. DEWPOINTS WILL STAY IN THE UPPER 60S TO LOWER
70S TONIGHT...THEREFORE OVERNIGHT LOWS ARE NOT EXPECTED TO DROP
VERY FAR FROM THOSE VALUES. IN FACT...IF CLOUD COVER INCREASES
LATE IN THE WEST DUE TO THE ABOVE MENTIONED CONVECTION
UPSTREAM...TEMPERATURES THERE WILL NOT FALL BELOW THE 70 DEGREE
MARK TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ZONAL FLOW ALOFT WILL DEVELOP IN THE WAKE OF THE DEPARTING AND
WEAKENING UPPER LOW MONDAY MORNING AND WILL LAST THROUGHOUT THE
SHORT TERM TIME PERIOD. A PAIR OF PASSING DISTURBANCES WILL BE THE
FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY DURING THE SHORT TERM TIME
PERIOD. THE FORECAST ON MONDAY WILL BE DEPENDENT ON THE POTENTIAL
FOR CONVECTION AT THE START OF THE PERIOD...AND WHERE THIS
CONVECTION COULD BE IN THE MORNING. LEANED TOWARD THE NAM AND CMC
REGIONAL FOR THE TUESDAY TIME PERIOD...BY HAVING CONVECTION MAINLY
WEST OF THE AREA TO START OFF TUESDAY. RAPID DESTABILIZATION WITH
DAYTIME HEATING WOULD OCCUR AS PWAT VALUES RISE ABOVE 1.75 INCHES
BY THE AFTERNOON. BY THE AFTERNOON...THE AFOREMENTIONED WEAK
DISTURBANCE WILL BE CROSSING OUR AREA AND WILL PROVIDE UPPER LEVEL
SUPPORT FOR STRONGER UPDRAFTS. A LOW LEVEL FORCING MECHANISM
SHOULD IN PLACE AS WELL ON MONDAY...WITH OUTFLOW FROM OUR
WEST POSSIBLY MOVING INTO OUR AREA IN THE MID MORNING. ALL OF
THESE INGREDIENTS SHOULD COME TOGETHER DURING THE AFTERNOON TO
PROVIDE THE HIGHEST COVERAGE OF SHOWERS AND THUNDERSTORMS WE HAVE
HAD COMPARED TO THE PAST FEW DAYS. INCREASED POPS TO 50 PERCENT
ACROSS THE WEST AND 40 ACROSS THE FAR EAST BASED ON THIS SCENARIO.
WENT CLOSE TO GUIDANCE FOR HIGHS ON MONDAY. WITH THE BETTER UPPER
LEVEL SUPPORT FOR STORMS MONDAY...THERE IS THE INCREASED POTENTIAL
FOR STORMS TO BECOME STRONG AND POSSIBLY SEVERE WITH DOWNBURST
WINDS AND HAIL BEING THE MAIN THREATS. ALTHOUGH THE MEAN FLOW IS
EXPECTED TO HAVE INCREASED ON MONDAY WITH MORE PROGRESSIVE STORM
MOTION...HIGHER PWAT VALUES COULD RESULT IN BRIEF YET HEAVY
RAINFALL. WILL HIGHLIGHT THESE THREATS IN THE HWO.
POPS WILL DROP OFF MONDAY EVENING WITH THE LOSS OF DAYTIME
HEATING. HOWEVER...WITH THE FORCING ASSOCIATED WITH THE WEAK
DEPARTING DISTURBANCE STILL LINGERING IN THE AREA...KEPT LOW
CHANCE POPS INTO THE OVERNIGHT TIME PERIOD. TEMPERATURES ON MONDAY
NIGHT WITH DEWPOINTS IN THE UPPER 60S WILL STRUGGLE TO DROP BELOW
70 ACROSS MOST ZONES.
A SECOND DISTURBANCE WILL SLIDE EAST TOWARD OUR AREA EMBEDDED IN
THE ZONAL FLOW ON TUESDAY. IT IS POSSIBLE THAT TUESDAY WILL START
OF WITH ANOTHER ROUND OF PRECIPITATION MOVING INTO THE WEST.
HOWEVER...TRIED TO FOCUS THE HIGHEST POPS WHERE THE DISTURBANCE
WOULD HAVE THE BEST CHANCE TO INTERACT WITH MORE UNSTABLE
CONDITIONS DURING THE AFTERNOON...WHICH WOULD BE IN THE EAST BASED
ON THE NAM/CMC REGIONAL MODELS. DID NOT TRY TO GET TOO DETAILED ON
HIGH TEMPERATURES FOR TUESDAY AS THEY ARE GOING TO BE DEPENDENT ON
CLOUDS AND PRECIPITATION. WENT CLOSE TO GUIDANCE...WHICH YIELDS
UPPER 80S ACROSS THE AREA.
THIS SECOND DISTURBANCE WILL EXIT THE REGION TUESDAY
EVENING...WHICH SHOULD RESULT IN A LULL IN SHOWER AND THUNDERSTORM
ACTIVITY TUESDAY NIGHT. RESIDUAL LOW LEVEL MOISTURE SHOULD MAKE
TUESDAY NIGHT ONE OF OUR WARMEST OF THE PERIOD...WITH TEMPERATURES
NOT EXPECTED TO DIP BELOW THE LOW 70S FOR THE MAJORITY OF OUR
ZONES.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A WARM AIRMASS WILL BE IN PLACE ACROSS THE AREA ON WEDNESDAY WITH
MODELS HINTING AT POSSIBLY SOME WEAK MID LEVEL RIDGING TRAVERSING
THE REGION IN DEVELOPING NORTHWEST FLOW ALOFT. THIS COULD HELP KEEP
THE BETTER CHANCE OF DIURNAL TYPE ACTIVITY ACROSS OUR NORTHERN AREAS
THROUGH THE DAY ON WEDNESDAY. TEMPERATURES WILL ALSO BE AT LEAST
SOMEWHAT DEPENDENT ON HOW FAST/IF ANY PCPN DEVELOPS THROUGH THE DAY
BUT GENERALLY EXPECT HIGHS UP NEAR 90 DEGREES.
A MORE AMPLIFIED FLOW PATTERN WILL DEVELOP THROUGH THE END OF THE
WEEK AS STRONG RIDGING DEVELOPS OVER THE WESTERN UNITED STATES. THIS
WILL LEAD TO A PERIOD OF NORTHWEST FLOW ACROSS OUR AREA THROUGH
FRIDAY BEFORE A BROADER TROUGH SETS UP OF THE EASTERN UNITED STATES
FOR THE WEEKEND. SHORT WAVE ENERGY DROPPING DOWN INTO THE AREA
THURSDAY INTO FRIDAY COMBINED WITH AN ASSOCIATED COLD FRONT SHOULD
LEAD TO THE BEST CHANCE FOR THUNDERSTORMS IN THE THURSDAY TO
THURSDAY NIGHT TIME PERIOD...POSSIBLY LINGERING INTO
FRIDAY...ESPECIALLY ACROSS OUR SOUTH. A DRIER AND SOMEWHAT COOLER
AIRMASS WILL SETTLE INTO THE AREA FOR THE WEEKEND. HOWEVER...A
SECONDARY TROUGH AXIS COULD LEAD TO A FEW SHOWERS/POSSIBLY A
THUNDERSTORM DURING THE DAY ON SATURDAY. DESPITE THE UPPER LEVEL
TROUGH ACROSS THE AREA THROUGH THE WEEKEND...850 TEMPS WILL SLOWLY
RISE FROM THE MID TEENS FRIDAY/SATURDAY TO THE UPPER TEENS ON
SUNDAY. THIS SHOULD RESULT IN FAIRLY SEASONABLE TEMPERATURES THROUGH
THE WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HUMID AIRMASS CIRCULATING AROUND BERMUDA HIGH WILL PERSIST. BR IS
EXPECTED LATE TONIGHT AT LUK AND ILN. OTHERWISE...VFR WILL LIKELY
PREVAIL THROUGH THE TAF PERIOD. CONVECTION IS ONLY ISOLATED TODAY
SO KEPT VCTS THIS AFTERNOON INTO THIS EVENING. WILL AMEND IF
CONVECTION BECOMES MORE WIDESPREAD AND DIRECTLY EFFECTS AIRPORTS.
WINDS WILL STAY OUT OF THE SOUTHWEST TO SOUTH AT 12 KNOTS OR LESS.
OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY
AND WEDNESDAY AFTERNOON...WITH MORE WIDESPREAD THUNDERSTORM
ACTIVITY EXPECTED ON THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 23, 3:15 AM EST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
415 AM EDT SUN JUN 23 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
415 AM EDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. SOME OF THE STRONGER STORMS MAY CONTAIN FREQUENT
LIGHTNING...GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS. DUE TO
THE SLOW MOVING NATURE OF THE THUNDERSTORMS...LOCALIZED FLOODING
MAY RESULT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 4:02 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT SUN JUN 23 2013
OHZ073-232130-
ROSS OH-
502 PM EDT SUN JUN 23 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROSS COUNTY THROUGH 530
PM EDT...
AT 501 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHILLICOTHE...MOVING NORTH AT 10 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KINGSTON.
ALSO...ANDERSONVILLE IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3933 8287 3933 8305 3949 8307 3949 8299
3948 8299 3948 8294 3947 8285
ASLLocal storm report, Jun 23, 4:23 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 4 E VERSAILLES 39.07N 85.18W
06/23/2013 U0.00 INCH RIPLEY IN PUBLIC
PONDING OF WATER ON E CO RD 50 S OFF STATE HWY 129 FROM
HEAVY RAINFALL.
&&
KURZLocal storm report, Jun 23, 4:28 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 S MILAN 39.10N 85.13W
06/23/2013 RIPLEY IN PUBLIC
LARGE TREE DOWN AT INTERSECTION OF STATE HWY 101 AND E CO
RD 200 N.
&&
KURZSpecial weather statement, Jun 23, 4:40 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT SUN JUN 23 2013
OHZ061-232215-
MONTGOMERY OH-
540 PM EDT SUN JUN 23 2013
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY THROUGH 615 PM
EDT...
AT 535 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GERMANTOWN...MOVING NORTH AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MIAMISBURG AND
TROTWOOD.
ALSO...FARMERSVILLE...NEW LEBANON...DREXEL...SHILOH...FORT MCKINLEY
AND BROOKVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3984 8442 3983 8419 3959 8429 3960 8447
ASL
Local storm report, Jun 23, 4:56 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 4 SSE BURLINGTON 38.97N 84.69W
06/23/2013 BOONE KY LAW ENFORCEMENT
WIND DAMAGE REPORTED TO A HOME ON CHATEAU COURT. TIME
ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Jun 23, 5:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 W ST. LEON 39.29N 84.99W
06/23/2013 DEARBORN IN LAW ENFORCEMENT
TREE DOWN ON OLD HICKORY RD. TIME ESTIMATED FROM RADAR.
&&
KURZEvent by event
3 thunderstorm wind, 3 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Montgomery
- When
- June 23, 5:25 PM EST to 5:29 PM EST
- Where
- Montgomery County, 1.06 mi W of Vandalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.880, -84.220
A few large tree branches were down in the area due to thunderstorm winds.
Thunderstorm Wind, Miami
- When
- June 23, 5:41 PM EST to 5:45 PM EST
- Where
- Miami County, 1.73 mi ENE of Cowlesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.990, -84.140
A few tree limbs were reported down northeast of Tipp City due to thunderstorm winds.
Thunderstorm Wind, Clark
- When
- June 23, 5:45 PM EST to 5:49 PM EST
- Where
- Clark County, 0.69 mi N of New Carlisle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.940, -84.030
Trees and wires were reported down in the area of New Carlisle due to thunderstorm winds.
Hail, Miami
- When
- June 23, 5:50 PM EST to 5:54 PM EST
- Where
- Miami County, 0.87 mi SW of Casstown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.040, -84.140
Hail, Shelby
- When
- June 23, 6:28 PM EST to 6:32 PM EST
- Where
- Shelby County, 1.74 mi SE of Jackson Center
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.410, -84.010
Hail, Delaware
- When
- June 23, 7:40 PM EST to 7:44 PM EST
- Where
- Delaware County, Olive Green
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.320, -82.830
Flood, Delaware
- When
- June 23, 9:00 PM EST to 10:00 PM EST
- Where
- Delaware County, 0.74 mi W of Olive Green to 0.53 mi W of Olive Green
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.320, -82.844
High water was reported at the intersection of State Route 521 and State Route 61 due to heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, June 23 to 24, 2013$9.0 million · 1 in hail · 10 events
- Flash Flood and Hail in Vermont, June 23, 2013$350,000 · 60 kt wind · 7 events
- Hail in Kansas, June 23, 2013$300,000 · 1.5 in hail · 2 events
- Flash Flood and Flood in Iowa, June 23 to 24, 2013$240,000 · 52 kt wind · 5 events
- Flash Flooding in New York, June 23, 2013$165,000 · 4 events
- Flooding and Hail in Indiana, June 23, 20131 injured · $34,000 · 61 kt wind · 11 events
- High Wind in Iowa, June 23, 2013$65,000 · 81 kt wind · 2 events
- Hail and Damaging Wind in Ohio, June 23, 2013$50,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Maine, June 23, 20132 injured · 1 in hail · 10 events
- Damaging Wind and Heavy Rain in Illinois, June 23, 2013$26,000 · 52 kt wind · 3 events
- Damaging Winds in New York, June 23, 2013$20,000 · 50 kt wind · 2 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 201353 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459206, 459207, 459208, 459209, 459210, 459211, 459212.